Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have been on anti-depressants for years. Is the withdrawal causing me depression?

i am 38 and have been on anti depressants for 10 years, prodep and now nexito. i have tried to reduce the dose slowly and am now on 10mg nexito every other day, but reducing dose further causes horrid dizziness and makes me very low - i feel that it is the withdrawal rather than my psyche or depression issues that makes me low. is this normal and should i grit my teeth and bare it? sorry no credit card here
Asked On : Tue, 28 Aug 2012
Answers:  4 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for using healthcare magic,

I have gone through your history.

You should have taken psychiatrist for detailed evaluation and proper dosage adjustment. You should not do it on yourself.

Your psychiatrist will decide whether you require further medicines or not and if not, how to reduce it or omit it.

Sudden stoppage of Anti depressant drugs after use of these many years may cause withdrawal features which are usually temporary in nature. But in some case it may last longer.

Meanwhile you can do stress management and yoga for better control over depression.

Answered: Tue, 7 May 2013
I find this answer helpful
Psychologist Dr. K. V. Anand's  Response
Dec 2015
Welcome to HCM
You arre doing well
Time and it has been proven that medicine alone cannot cure your condition.
You need meditation,yoga and psychotherapy also.
Meditation and yoga can help you streamline body metabolism and thought process.
Psychotherapy can streamline your life style.
Immedietely consult a psychotherapist and yoga master for further advice.
Wish you speedy recovery.
Answered: Mon, 6 May 2013
I find this answer helpful
Psychiatrist Dr. Nadeem Ansari's  Response
u should not be worried.just continue the medications as adviced by psychitrist and start some nonpharmacological therapies like meditation and relaxation.
Answered: Tue, 28 Aug 2012
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Reduction of dose might unmask the symptoms of original problem....
Withdrawal symptoms can occur - because of the long duration.

You are right to taper slowly / you can prolong the intervals between the changes and/or cut the amount of dose reduction each time / in case of symptoms, go back by one step.
It is always ideal and advisable to do these things under the guidance of your doctor..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 7 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor